MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY® TORCH MODULE

BIOFIRE DIAGNOSTICS, LLC FILMARRAY® TORCH MODULE
Model Number HTFA-SUB-0103
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the patient was an 82-year-old male with sings/symptoms of fever, poor oxygenation, and pneumonia.On (b)(6) 2025, the patient's blood culture sample was tested on the biofire bcid2 panel.The biofire bcid2 panel reported all analytes as not detected.Gram negative rods were observed on gram stain.Microscan walkaway detected acinetobacter baumannii.The customer stated acinetobacter baumannii detected result was reported to the physician.Prior to blood culture collection, intravenous (iv) line was placed, and oxygen was administered.After the blood culture collection, ceftriaxone was administered.When asked if the patient was affected by the results of the filmarray, the customer communicated the following: the patient died the next day and was discharged, so it is not possible to determine the impact of the filmarray results.The antibiotics used were confirmed to be susceptible based on the sensitivity test results that became available later.The final diagnosis of the patient was "septic shock, pneumonia." biofire medical affairs team reviewed this case and based on the assessment of case information and medical expertise concluded that the discrepant biofire bcid2 panel result was unlikely to have caused or contributed to the patient's death.In-house investigation: the filmarray torch module (b)(6) was brought in for service.Incoming service testing on the failed for the panel led and pressure, fluorescence, and manifold test.The force resisting sensor and its protection sheet as well as the liquid pressure sensing plate had been soiled by a liquid leak and were replaced.The window bladder was found to be delaminated.The hard seal sheet and panel led esd were also replaced.The window bladder was replaced with an updated molded window bladder.After part replacement and preventative maintenance, the instrument passed outgoing testing, and the post-repair qc check passed.The root cause for the discrepant result was a worn out window bladder.Quality control (qc) records for pouch lot# 3j1g24 (kit lot# 2140624) and filmarray torch instrument (serial number # (b)(6) were reviewed.The pouch lot and instrument passed qc criteria.The discrepancy reported by the customer was not observed during qc testing.Conclusion: the investigation concluded that the cause of the potential false negative acinetobacter calcoaceticus-baumannii (acb) complex result on the biofire blood culture identification 2 (bcid2) panel was a filmarray torch module (b)(6) issue, a delaminated window bladder that affected instrument performance.The run files provided by the customer displayed a noisy background.Array images provided by run files from filmarray torch module (b)(6) showed a wrinkled array and indicated a faulty window bladder.During service, it was determined that a delaminated window bladder was the root cause of the false negative result observed, as evidenced by the failed incoming service and service technician observations of wear on the affected instrument part.The faulty part was replaced with a molded window bladder.Deterioration due to a leak was also noted, and affected parts were replaced.All faulty parts were replaced, and preventative maintenance was performed.All outgoing service tests and inspections indicated the serviced filmarray torch module was performing within specification.The customer instrument was replaced at the site with another filmarray torch module, and no discrepancies with the module have since been reported.No similar discrepancies have been reported by other customers using pouch/kit lot 3j1g24/2140624.The discrepancy observed at the customer site was not seen during the qc testing process for the affected pouch/kit lot, and it is not suspected as the root cause.The clinical performance can be found in table 31 of the biofire bcid2 panel instruction for use (www.Online-ifu.Com/iti0048).
 
Event or Problem Description
Summary: (b)(6) hospital (b)(6) japan) reported a potential false negative acinetobacter calcoaceticus-baumannii (acb) complex result on the biofire blood culture identification 2 (bcid2) panel run on the filmarray torch module after testing a patient's blood culture sample.It is unknown if there was impact to the patient due to the biofire bcid2 panel result.The investigation concluded that the cause of the discrepancy was filmarray torch module (b)(6) issue due to a delaminated window bladder that affected instrument performance.

Brand Name
FILMARRAY® TORCH MODULE
Common Device Name
FILMARRAY® TORCH MODULE
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
8017366354
MDR Report Key23079571
Report Number3002773840-2025-00065
Device Sequence Number13278070
Product Code NSU
UDI-Device Identifier00815381020277
UDI-Public00815381020277
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHTFA-SUB-0103
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age82 YR
Patient SexMale